North Dakota, 2006Hail in North Dakota, August 24, 2006
August 24, 2006 · NWS BIS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 24, 8:08 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 24, 8:08 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
908 AM CDT THU AUG 24 2006
.UPDATE...
BASED ON A QUICK LOOK AT QPF PROGS AND CURRENT RADAR TRENDS HAVE
POSTED A FLASH FLOOD WATCH FOR TODAY IN THE NORTHWEST AND CENTRAL.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON FOR
NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009-NDZ010-NDZ011-NDZ012-
NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022-NDZ023-NDZ025-
NDZ034-NDZ035-NDZ036-NDZ037-NDZ047-NDZ048-NDZ050-NDZ051.
&&
LEBLANG
Hazardous weather outlook, Aug 24, 3:22 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
422 AM CDT THU AUG 24 2006
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
422 AM CDT THU AUG 24 2006 /322 AM MDT THU AUG 24 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL SPREAD FROM WESTERN INTO CENTRAL NORTH DAKOTA
TODAY...THEN END FROM THE WEST TONIGHT. SOME OF THE THUNDERSTORMS
COULD BE SEVERE WITH HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
In the hours before
Local storm report, Aug 24, 8:40 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
940 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND GST 9 N GOLDEN VALLEY 47.42N 102.07W
08/24/2006 E60 MPH MERCER ND PUBLIC
ALSO HAD PEA SIZE HAIL AND 1.00 INCH OF RAIN.
&&
JP MARTINLocal storm report, Aug 24, 8:43 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
943 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL 7 N BEULAH 47.37N 101.77W
08/24/2006 M1.75 INCH MERCER ND PUBLIC
ALSO 60 MPH ESTIMATED. ONGOING AT 942 AM CDT.
&&
JP MARTINLocal storm report, Aug 24, 9:00 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL HALLIDAY 47.35N 102.34W
08/24/2006 E0.88 INCH DUNN ND TRAINED SPOTTER
LATE REPORT. RAIN TOTAL 0.70
0930 AM HAIL 11 N ZAP 47.44N 101.92W
08/24/2006 E0.88 INCH MERCER ND MESONET
ALSO HAD 50 MPH WIND GUSTS. LEAVES STRIPPED FROM TREES.
NORTH DAKOTA ATMOSPHERIC RESOURCE BOARD OBSERVER.
&&
11 N ZAP ALSO HAD 1.25 INCHES OF RAIN.
JP MARTINLocal storm report, Aug 24, 9:17 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1017 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL 3 E HAZEN 47.30N 101.56W
08/24/2006 M0.75 INCH MERCER ND PUBLIC
HAIL ONGOING AT 1012 AM CDT.
&&
JP MARTINHail, Mercer
- When
- August 24, 9:30 AM CST to 9:55 AM CST
- Where
- Mercer County, 3 mi SE of Stanton
- Measured
- 3.25 in hail
- Property damage
- $300,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.283, -101.333
Extensive damage to 40 vehicles and several buildings at the Great River Energy Plant.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, August 24, 20061 death · 39 injured · $151 million · F3 · 106 events
- Tornado in South Dakota, August 24, 20062 injured · $15 million · F3 · 1 event
- Flash Flood in New Mexico, August 24, 20062 deaths · 1 event
- Tornado in South Dakota, August 24, 20061 injured · F3 · 1 event
- Tornado in South Dakota, August 24, 2006$2.0 million · F2 · 1 event
- Tornado in North Dakota, August 24, 2006$200,000 · F2 · 1 event
- Hail and Damaging Winds in Wisconsin, August 24, 2006$1.5 million · 2.75 in hail · 17 events
- Tornado in South Dakota, August 24, 2006F2 · 1 event
- Tornado in South Dakota, August 24, 2006F2 · 1 event
- Damaging Wind in North Dakota, August 24, 2006$675,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Illinois, August 24, 2006$294,000 · 50 kt wind · 8 events
- Hail in North Dakota, August 24, 2006$350,000 · 2.5 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528558.